Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Corpus Christi, TX

February 17, 2011

NWS Corpus Christi, TX issued this small craft advisory at Feb 17, 2011, 1:43 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 1:43 PM CST (19:43 UTC)
Expired
Feb 17, 2011, 7:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WHUS74 KCRP 171943
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
143 PM CST THU FEB 17 2011


GMZ230-180100-
/O.NEW.KCRP.SC.Y.0013.110217T1943Z-110218T0100Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
143 PM CST THU FEB 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR THE SOUTHERN BAYS.


* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE FOR THE
  SOUTHERN BAYS THROUGH EARLY THIS EVENING. MARINERS CAN EXPECT
  CHOPPY TO ROUGH BAYS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 11:37 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 17, 11:37 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 AM CST THU FEB 17 2011

.DISCUSSION...AVIATION DISCUSSION UPDATED FOR 18Z TAFS.

&&

.AVIATION...HIGH MVFR/LOW VFR STRATUS CONTINUES ACROSS THE REGION
LATE THIS MORNING. CLOUDS ARE BEGINNING TO ERODE ACROSS THE
WESTERN CWA AND SHOULD SCATTER OUT OVER THE NEXT COUPLE OF
HOURS...WHILE REMAINING ALONG THE COAST THROUGH THE AFTERNOON. A
STRONG LLJ OF 35 KNOTS JUST ABOVE THE SURFACE IS CAUSING BREEZY
SOUTHEAST WINDS ALONG THE COASTAL PLAINS AND WINDS GUSTING TO
AROUND 30 KNOTS WILL CONTINUE THROUGH LATE AFTERNOON. LOW LEVEL
MOISTURE CONTINUES TO INCREASE AND IFR/LIFR CONDITIONS WITH FOG
AND/OR LOW STRATUS ARE EXPECTED ACROSS THE TAF SITES BEGINNING
LATE TONIGHT AND CONTINUING INTO FRIDAY MORNING. LOW CLOUDS AND
FOG SHOULD BEGIN TO LIFT BY LATE MORNING.

&&

.PREV DISCUSSION... /ISSUED 1017 AM CST THU FEB 17 2011/

DISCUSSION...STRATUS CLOUDS BLANKET THE REGION THIS MORNING.
THERE MAY EVEN BE A COUPLE SPRINKLES OUT THERE ACROSS JIM WELLS
COUNTY. THE MAIN CONCERN FOR LATER THIS MORNING INTO THIS
AFTERNOON IS THE WIND. IF THE COASTAL PLAINS GET ENOUGH BREAKS IN
THE CLOUDS...WINDS COULD GET UP NEAR WIND ADVISORY CRITERIA.
CORPUS CHRISTI AIRPORT IS GUSTING TO AROUND 30 MPH ALREADY...SO
WILL CONTINUE TO MONITOR. EITHER WAY...IT WILL BE BREEZY WITH
SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH THIS
AFTERNOON. THE WEST SHOULD BREAK OUT OF THE CLOUDS BY EARLY
AFTERNOON AND TEMPERATURES WILL RISE INTO THE MID 80S TO NEAR 90
DEGREES. THE VICTORIA CROSSROADS WILL LIKELY STAY IN THE CLOUDS
THROUGH THE DAY...WHILE THE SOUTHERN COASTAL BEND MAY SCATTER OUT
BY LATE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  62  75  62  76  /  10  10  10  10  10
VICTORIA          75  60  73  59  74  /  10  10  10  10  10
LAREDO            86  65  85  64  84  /   0  10  10  10  10
ALICE             80  60  79  61  80  /  10  10  10  10  10
ROCKPORT          74  62  71  60  71  /  10  10  10  10  10
COTULLA           83  59  80  59  79  /  10  10  10  10  10
KINGSVILLE        79  61  78  62  79  /  10  10  10  10  10
NAVY CORPUS       74  62  71  61  70  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

AK/84...AVIATION
Hazardous weather outlook, Feb 17, 5:39 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CST THU FEB 17 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS WILL EXIST TODAY ACROSS SOUTH
TEXAS DUE TO MODERATE TO STRONG GUSTY SOUTH TO SOUTHEAST WINDS
FORECAST TO OCCUR THIS MORNING THROUGH MID AFTERNOON.

AREAS OF FOG MAY DEVELOP TONIGHT WITH LOCALLY DENSE FOG POSSIBLE
AFTER MIDNIGHT. AREAS OF SEA FOG MAY ALSO DEVELOP ACROSS THE BAYS
AND NEARSHORE WATERS WITH LOW VISIBILITIES POSSIBLY OCCURRING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF SEA FOG DEVELOPING IN THE LATE EVENING AND OVERNIGHT HOURS
AND CONTINUING THROUGH MID AFTERNOON ARE EXPECTED OVER THE BAYS AND
NEARSHORE WATERS FRIDAY THROUGH SATURDAY...REDUCING VISIBILITY AND
MAKING NAVIGATION HAZARDOUS. THROUGH SATURDAY MORNING...INLAND
FOG...POSSIBLY DENSE AT TIMES...IS EXPECTED TO FORM DURING THE
OVERNIGHT HOURS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/TMT

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.